# SDR CA980915010

- Difficulty date: September 3, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Stbros SD330
- Engine: Pwa PT6A45R
- System (JASC): 3442 · Weather Radar System
- Part: Indicator
- Part number: IN1202B
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: AP
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) CREW WAS ON APPROACH WHEN THEY TURNED THE RADAR OFF AND THEN ON AGAIN.  SMOKE WAS OBSERVED COMING FROM THE RADAR INDICATOR.  THE CREW TURNED THE RADAR OFF AND COMPLETED AN EMERGENCY LANDING WITHOUT INCIDENT.  TROUBLESHOOTING THE RADAR SYSTEM INDICATED THAT THE RADAR INDICATOR WAS AT FAULT.  AFTER REMOVAL OF THE INDICATOR, IT WAS NOTICED THAT THE HOLES IN THE INDICATOR FOR COOLING WERE FILLED WITH DUST AND FOREIGN MATTER.  UNIT REPLACED AND NO FURTHER PROBLEMS REPORTED.
